How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Onlinedoc Your Own Question
Onlinedoc, General Physician
Category: Health
Satisfied Customers: 2444
Experience:  B.A.M.S with experience in Medicine,Ayurveda, Integrative, CAM
Type Your Health Question Here...
Onlinedoc is online now
A new question is answered every 9 seconds

How to reduce & stop regularly used cyclobenzaprine tablet

Customer Question

I take one 10mc cyclobenzaprine tablet a day. What is safe way to taper off and discontinue? What withdrawal schedule should I follow?
I am stopping on my own because of excess tiredness.
At some point, my doctor thought it would help with intestinal adhesion pain and migraines. My migraines are under control since I switched from Gammagard to Hizentra and are no longer an issue.
Submitted: 3 months ago.
Category: Health
Expert:  Onlinedoc replied 3 months ago.


I understand your concern.

As per your description, cyclobenzaprine doesn't produce any significant withdrawal symptoms even after abrupt stoppage in most of the cases.

Possible less common withdrawal symptoms may include drowsiness, dry mouth, nausea, headache, and malaise.

However it's good to taper off gradually if you are taking it for long period of time.

Half the dose (by cutting the pill) every 3-4 days before stopping.

For now, you should start taking half the dose of the tablet, reducing again by half after about 4 days, and again halving it after that, and so on.

You may take the OTC drugs like Advil, tylenol to control the pain.

Feel free for further queries.